Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 71, NWS New York, NY

July 18, 2006Kings County, New York County, Queens County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 18, 2006, 7:58 PM EDT for Kings County, New York County, Queens County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2006, 7:58 PM EDT (23:58 UTC)
Expired
Jul 18, 2006, 8:30 PM EDT
In force
32 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Kings County, NY, New York County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 87 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 6:37 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 12.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
2017 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 182358
SVROKX
NYC047-061-081-190100-
/O.NEW.KOKX.SV.W.0071.060718T2358Z-060719T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
758 PM EDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  KINGS COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 900 PM EDT...

* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES SOUTHWEST OF MIDTOWN MANHATTAN...OR ABOUT NEAR               
  BAYONNE...AND MOVING EAST AT 25 MPH. NEWARK AIRPORT JUST GUSTED TO 
  66 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDTOWN MANHATTAN AND FLATBUSH BY 810 PM.
  CROWN HEIGHTS BY 815 PM.
  JACKSON HEOGHTS...CANARSIE...ASTORIA AND TRIBOROUGH BRIDGE BY 820
  PM.
  OZONE PARK...FLUSHING AND HOWARD BEACH BY 825 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4085 7394 4059 7404 4059 7372 4079 7378

$$

EKSTER
1 follow-up statement
000 
WWUS51 KOKX 190030
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
829 PM EDT TUE JUL 18 2006

NYC047-061-081-190039-
/O.CAN.KOKX.SV.W.0071.000000T0000Z-060719T0100Z/
NEW YORK NY-KINGS NY-QUEENS NY-
829 PM EDT TUE JUL 18 2006

...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...KINGS AND EASTERN NEW
YORK COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE DISSIPATED...THEREFORE 
THE WARNING IS CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM. 

LAT...LON 4085 7394 4059 7404 4059 7372 4079 7378

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:58 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 18, 6:58 PM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
658 PM EDT TUE JUL 18 2006

.NEAR TERM (TONIGHT)...
REAL QUICK HERE...ZONES HAVE BEEN UPDATED TO ACCOUNT FOR THE
ISSUANCE OF SEVERE THUNDERSTORM WATCH 614...WHICH INCLUDES MOST OF
THE TRI-STATE AREA. ORANGE AND PUTNAM COUNTIES REMAIN UNDER WATCH
612 TIL 8 PM.

THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.

AS FAR AS SEVERE POTENTIAL GOES...STRONG (30-40KT) UNIDIRECTIONAL
FLOW AT 700-600MB...WITH GOOD SPEED SHEAR BENEATH THAT...SUPPORTS
POTENTIAL FOR SQUALL LINES/BOW ECHOES LATE THIS AFTERNOON AND
EVENING. STRONGEST STORMS SHOULD BE THIS EVENING WITH AREA
(ESPECIALLY N/W OF NYC) UNDER RIGHT ENTRANCE REGION TO 100KT 300MB
JET...ALSO HAVE THETA-E RIDGE AXIS CROSSING THIS EVENING (AREA JUST
TO RIGHT OF AXIS HAS BEST LOW LEVEL THERMO IN SUPPORT OF
CONVECTION). PRECIPITABLE WATERS ON 18Z SOUNDINGS AROUND 1.5 INCHES
ACROSS NE US. OKX SOUNDING HAD 3326 J/KG OF CAPE AT 18Z...VERY
IMPRESSIVE FOR THESE PARTS.

COLD FRONT SLIDES THROUGH THE TRI-STATE AREA THIS EVENING...USHERING
IN SLIGHTLY LOWER DEWPOINTS (M-U60S) AND LOWS ABOUT 10 DEGREES
COOLER THAN LAST NIGHT AS WELL.
&&

.SHORT TERM (WEDNESDAY THROUGH FRIDAY)...
NEITHER NAM NOR GFS SEEMS TO BE EXACTLY ON TOP OF CURRENT OVERALL
SITUATION...PREFER CANADIAN WHICH IS COMPROMISE BETWEEN THE TWO
(THOUGH A BIT CLOSER TO THE NAM THAN GFS).

TOMORROW SHOULD BE A REFRESHING DAY (UNLESS YOU ENJOY HEAT AND
HUMIDITY) WITH HIGHS GENERALLY L-M80S (COOLER ALONG COAST)
DEWPOINTS IN THE M60S...PRODUCING HEAT INDICES IN THE M-U 80S
(VICE THE 95-104 OF TODAY). SHOULD BE DRY WITH BUILDING HEIGHTS
AND AN EASTERLY (STABLE MARINE) FLOW SETTING UP IN THE LOW LEVELS
BY AFTERNOON. LOW-MID LEVEL RIDGE SHOULD KEEP THINGS DRY WEDNESDAY
NIGHT AS WELL...AND ALLOW LOWS TO FALL TO THE M-U60S (A70 NYC
HEAT ISLAND).

BOTH GFS AND NAM SOUNDINGS IN BUFKIT SHOW SOME INSTABILITY
(AROUND 500J/KG CAPE) THU AFTERNOON...SO HAVE SLIGHT CHANCE
SHOWERS/THUNDERSTORMS THEN. CONTINUES WEAK ONSHORE FLOW THOUGH
WILL ACTUALLY PRODUCE HIGHS THURSDAY A TAD COOLER THAN TOMORROW
(A80-M80S).

CONTINUE SLIGHT CHANCE POPS THU EVENING THEN INCREASE SLIGHTLY TO
RAISE TO LOW CHANCE POPS ACROSS NW ZONES TO REFLECT CANADIAN
INDICATING TAIL OF 5H VORT LOBE PASSING LATE THU NIGHT. AIR MASS
MODIFICATION WILL PRODUCE LOWS A TAD WARMER THAN WED NIGHT (U60S-
L70S).

NOTE: SINCE FAVORED CMC DID NOT BUY INTO FASTER GFS TIMING
OF FRONT AS TD #2 (NOT REFLECTED IN 12Z GFS) WILL ACT TO HANG UP
FRONT (AS DONE IN CMC/NAM/UKMET - THOUGH PROBABLY NOT AS MUCH AS
INDICATED IN NAM). RESULT IS DO NOT UP POPS UP TO CHANCE THROUGH
OUT UNTIL FRIDAY AFTERNOON WHEN CMC BRINGS FRONT THROUGH...HIGHS
WITH AFTERNOON FRONTAL PASSAGE M-U80S (COULD SEE 90 ACROSS NE NJ
HOT SPOTS AND OF COURSE A TAD COOLER ALONG THE COAST).
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
BLEND OF 6Z GFS/0Z ECMWF USED FOR EXTENDED (THIS GENERALLY
SUPPORTED BY 12Z GFS). SOLUTION HAS FRONT STALLING OUT TO S OF CWA
WITH OCCASIONAL WAVES OF LOW PRESSURE RIDING UP ALONG IT...SO
GENERALLY RUN SLIGHT CHANCE POPS...THOUGH DO GO WITH CHC POPS LATE
SAT NIGHT AND SUNDAY TO REFLECT SURFACE WAVE SUGGESTED BY GFS/ECMWF
THEN). TEMPERATURES GENERALLY ARE CLOSE TO BLEND OF MEX/MEX ENSEMBLE
MEAN NUMBERS...WITH LOWS GENERALLY 65-70 AND HIGHS 80-85 (A BIT
COOLER WITH PRECIPITATION ON SUNDAY).
&&

.AVIATION...
WITH THE EXCEPTION OF KGON...VFR CEILINGS AND VSBYS EXPECTED OUTSIDE
OF ANY CONVECTION. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH
EARLY THIS EVENING ACROSS NORTHEAST NEW JERSEY AND THE LOWER HUDSON
VALLEY...AND COVERS KBDR AS WELL. AS SUCH...HAVE INCLUDED A CB
ATTACHMENT WITH G35KT IN A TEMPO GROUP FOR TERMINALS IN THESE AREAS.
KGON HAS HAD MVFR VSBYS IN HZ MUCH OF THE DAY AND WILL PROBABLY
REMAIN THAT WAY UNTIL FROPA EARLY THIS EVENING.

WINDS OUTSIDE OF CONVECTION WILL REMAIN LIGHT AND SHIFT N/NE THIS
EVENING.
&&

.MARINE...
FAIRLY TRANQUIL CONDITIONS ARE EXPECTED TO PREVAIL OVER
THE THE FORECAST WATERS DURING THE FORECAST PERIOD. A COLD FRONT
WILL CROSS THE WATERS LATE THIS EVENING. TD #2 IS FORECAST TO BECOME
A TROPICAL STORM OVER THE NEXT 24 HOURS...BUT THE LATEST NHC
FORECAST TRACK KEEPS THE SYSTEM WELL SOUTH OF THE FORECAST WATERS.
NONETHELESS...SWELLS MAY START AFFECTING THE LOCAL WATERS FRIDAY
NIGHT OR THIS WEEKEND.
&&

.HYDROLOGY...
WITH HIGH PWS THIS EVENING COULD HAVE HEAVY RAINFALL WITH ANY
CONVECTION...OTHERWISE GENERALLY EXPECT UNDER A HALF AN INCH
OF RAINFALL THROUGH THE END OF THE WEEK.
&&

.CLIMATE...

RECORD HIGHS TODAY:

BDR  95 OLD 94 IN 2002
JFK  95 OLD 04 IN 1983
LGA  99 OLD 98 IN 1999

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 18, 1:29 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
129 PM EDT TUE JUL 18 2006

CTZ005-006-009-NJZ002-NYZ067>071-191730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
129 PM EDT TUE JUL 18 2006

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH TEMPERATURES WILL TOP OUT IN THE MID 90S THIS AFTERNOON...WITH
HEAT INDEX VALUES OF 100 TO 104 DEGREES.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD
CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED IMMEDIATELY.

NJZ003>005-011-191730-
BERGEN-EASTERN PASSAIC-ESSEX-UNION-
129 PM EDT TUE JUL 18 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH TEMPERATURES WILL TOP OUT NEAR 100 DEGREES THIS AFTERNOON...
WITH HEAT INDEX VALUES OF 105 TO 107 DEGREES.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD
CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED IMMEDIATELY.

NJZ006-191730-
HUDSON-
129 PM EDT TUE JUL 18 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH TEMPERATURES WILL TOP OUT NEAR 100 DEGREES THIS AFTERNOON...WITH
HEAT INDEX VALUES OF 105 TO 107 DEGREES.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED
FOR LATE THIS AFTERNOON INTO THIS EVENING...AND THE STORM PREDICTION
CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR THIS TIME PERIOD. DAMAGING WINDS ARE THE PRIMARY THREAT.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD
CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

CTZ007-008-011-NYZ077-078-080-191730-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
129 PM EDT TUE JUL 18 2006

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH TEMPERATURES WILL TOP OUT IN THE MID 90S THIS AFTERNOON...WITH
HEAT INDEX VALUES OF 100 TO 104 DEGREES.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED
FOR LATE THIS AFTERNOON INTO THIS EVENING...AND THE STORM PREDICTION
CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR THIS TIME PERIOD. DAMAGING WINDS ARE THE PRIMARY THREAT.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD
CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

NYZ072>076-191730-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
129 PM EDT TUE JUL 18 2006

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH TEMPERATURES WILL TOP OUT BETWEEN 95 AN 100 DEGREES THIS AFTERNOON...
WITH HEAT INDEX VALUES OF 100 TO 104 DEGREES THIS AFTERNOON AND
REMAINING AROUND 100 DEGREES INTO EARLY THIS EVENING.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED
FOR LATE THIS AFTERNOON INTO THIS EVENING...AND THE STORM PREDICTION
CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR THIS TIME PERIOD. DAMAGING WINDS ARE THE PRIMARY THREAT.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD
CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

CTZ010-191730-
SOUTHERN NEW HAVEN-
129 PM EDT TUE JUL 18 2006

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH TEMPERATURES WILL TOP OUT IN THE MID 90S THIS AFTERNOON...WITH
HEAT INDEX VALUES OF 100 TO 104 DEGREES.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD
CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED IMMEDIATELY.

CTZ012-NYZ079-081-191730-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
129 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED
FOR THIS EVENING...AND THE STORM PREDICTION CENTER HAS PLACED THE
REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS TIME PERIOD.
DAMAGING WINDS ARE THE PRIMARY THREAT.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED
IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...WHICH COULD
CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ330-335-338-350-353-355-191730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
129 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE PREDICTED
FOR LATE THIS AFTERNOON INTO THIS EVENING...AND THE STORM PREDICTION
CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR THIS TIME PERIOD. WIND GUSTS OVER 35 KNOTS...FREQUENT LIGHTNING...
AND LOCALLY REDUCED VISIBILITY ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SWELLS FROM TROPICAL DEPRESSION TWO...WHICH IS EXPECTED TO STRENGTHEN
INTO A TROPICAL STORM...MAY BRING SEAS ABOVE SMALL CRAFT ADVISORY
CRITERIA ON THE OCEAN FROM FRIDAY NIGHT THROUGH SUNDAY. PLEASE REFER
TO TROPICAL PREDICTION CENTER ADVISORIES FOR FURTHER DETAILS ON
PREDICTED TRACK AND INTENSITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

GOODMAN

In the hours before

Special weather statement, Jul 18, 4:10 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
410 PM EDT TUE JUL 18 2006

NYZ069-182115-
ROCKLAND-
410 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
ROCKLAND COUNTY...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SLOATSBURG...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR SUFFERN BY 415 PM.
  NEAR MONSEY BY 425 PM.
  NEAR NANUET BY 435 PM.
  6 MILES SOUTH OF HAVERSTRAW BY 440 PM.

PEOPLE IN CENTRAL ROCKLAND COUNTY...INCLUDING THE CITIES OF
SLOATSBURG...SUFFERN...POMONA...MONSEY...NEW CITY AND NANUET...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Jul 18, 4:39 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
439 PM EDT TUE JUL 18 2006

NYZ070-182145-
NORTHERN WESTCHESTER-
439 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR WESTCHESTER
COUNTY...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW CITY...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR OSSINING BY 450 PM.
  NEAR HAWTHORNE BY 505 PM.
  NEAR MOUNT KISCO BY 510 PM.
  NEAR BEDFORD BY 520 PM.

PEOPLE IN NORTHERN WESTCHESTER COUNTY...INCLUDING THE CITIES OF
OSSINING...NORTH TARRYTOWN...HAWTHORNE...MOUNT KISCO AND BEDFORD...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 35 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Jul 18, 6:07 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
607 PM EDT TUE JUL 18 2006

NYZ068-182300-
PUTNAM-
607 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR PUTNAM
COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEEKSKILL...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR MAHOPAC BY 635 PM.

PEOPLE IN SOUTHWESTERN PUTNAM COUNTY...INCLUDING THE CITY OF
MAHOPAC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Jul 18, 6:58 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
658 PM EDT TUE JUL 18 2006

NYZ067-190000-
ORANGE-
658 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...OR NEAR GOSHEN...AND MOVING EAST
AT 25 MPH.

THIS STORM WILL BE...
  NEAR MONROE BY 705 PM.
  5 MILES NORTH OF HARRIMAN BY 710 PM.
  NEAR WEST POINT BY 725 PM.
  5 MILES SOUTH OF NEW WINDSOR BY 730 PM.

PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING THE CITIES OF CHESTER...
GOSHEN...FLORIDA...MONROE...HARRIMAN...WEST POINT AND NEW WINDSOR...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Jul 18, 7:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
751 PM EDT TUE JUL 18 2006

NYZ072-074>076-190045-
KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-
751 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELIZABETH...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR TOMPKINSVILLE BY 800 PM.
  NEAR BATTERY PARK BY 805 PM.
  NEAR CROWN HEIGHTS BY 810 PM.
  NEAR CANARSIE BY 815 PM.
  NEAR HOWARD BEACH BY 820 PM.

PEOPLE IN KINGS...NORTHEASTERN RICHMOND...SOUTHERN NEW YORK AND
WESTERN QUEENS COUNTIES...INCLUDING THE CITIES OF TOMPKINSVILLE...
VERRAZANO-NARROWS BRIDGE...BATTERY PARK...BAY RIDGE...FLATBUSH...
CROWN HEIGHTS...CANARSIE...OZONE PARK AND HOWARD BEACH...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:42 AM EDTAir Stagnation AdvisoryOKXBronx, Kings, New York, Richmond, Rockland, Suffolk and 1 more14 hr
Jul 18, 6:01 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester44 min
Jul 18, 6:44 PM EDTSevere Thunderstorm WarningOKXWestchester61 min
Jul 18, 7:04 PM EDTSevere Thunderstorm WarningOKXPutnam41 min
Jul 18, 7:35 PM EDTSpecial Marine WarningOKX55 min
Jul 18, 7:39 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester36 min
Jul 18, 7:42 PM EDTSpecial Marine WarningOKX48 min

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.